MAUDE Adverse Event Report: ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0940-F-200

ORTHOFIX SRL FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0940-F-200
Model Number FITBONE
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Implant Pain (4561)
Type of Reportable Event Serious Injury
Event or Problem Description
Received information stating patient was hospitalized due to increased pain post lengthening.As per reported radiographic inspection identified excessive elongation.Patient has been released from hospital.Manufacturer ref: (b)(4).Distributor reference: (b)(4).
 
Additional Manufacturer Narrative
As per reporter the surgeon reported difficulties with the control set since the first lengthening session.Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.As per ifu: possible adverse events.In addition to the general risks involved in surgical intervention, the following side effects may occur in some cases despite correct treatment: slight tingling to severe pain in the affected limb, particularly during and after distraction.
 
Additional Manufacturer Narrative
Technical analysis and conclusions: a technical evaluation of the device involved was not possible as it was not returned for analysis.Based on the information provided: 1) the nail and receiver are implanted and functioning.2) the control set is with the patient, and it is functioning.3) the patient is continuing the treatment successfully.It is likely that there was no malfunction or deterioration in the device performance and that the issue experienced is not device-related.As per ifu: possible adverse events.In addition to the general risks involved in surgical intervention, the following side effects may occur in some cases despite correct treatment: · slight tingling to severe pain in the affected limb, particularly during and after distraction.
 
Event or Problem Description

Brand Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0940-F-200
Common Device Name
FITBONE INTRAMEDULLARY LENGTHENING NAIL TAA0940-F-200
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
gianluca ricadona
via delle nazioni, 9
bussolengo, verona 37012
IT   37012
MDR Report Key21815001
Report Number9680825-2025-00014
Device Sequence Number15280585
Product Code HSB
UDI-Device Identifier18053340345347
UDI-Public18053340345347
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K203399
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFITBONE
Device Catalogue Number60001921
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer05/26/2025
Initial Report FDA Received Date04/10/2025
Supplement Report FDA Received Date05/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age15 YR
Patient SexFemale
Patient Weight45 KG